Alert archive / Kentucky / Winter Storm Warnings in 2016

Winter Storm Warning 4, NWS Jackson, KY

March 3, 20164 counties in Kentucky

NWS Jackson, KY issued this winter storm warning at Mar 3, 2016, 5:18 PM EST for 4 counties in Kentucky. It was in force for 5 hr. 14 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 3, 2016, 5:18 PM EST (22:18 UTC)
Expired
Mar 3, 2016, 10:00 PM EST
In force
5 hr
Issued by
NWS Jackson, KY

Counties Elliott County, KY, Johnson County, KY, Magoffin County, KY, Morgan County, KY

The radar

The Jackson,KY radar (KJKL), 41 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 3, 5:21 PM ESTHEAVY SNOW 4.5Sandy Hook, KYSOCIAL MEDIA
Mar 3, 5:21 PM ESTHEAVY SNOW 59 Nnw Paintsville, KYSOCIAL MEDIA
Mar 3, 5:21 PM ESTHEAVY SNOW 5Moon, KYSOCIAL MEDIA
Mar 3, 5:43 PM ESTHEAVY SNOW 3.5Wittensville, KY
Mar 3, 6:10 PM ESTHEAVY SNOW 2.5Staffordsville, KY
Mar 3, 6:15 PM ESTHEAVY SNOW 6Sandy Hook, KY
Mar 3, 6:19 PM ESTHEAVY SNOW 5Cannel City, KYSOCIAL MEDIA
Mar 3, 7:18 PM ESTSNOW 3Fredville, KY
Mar 3, 7:18 PM ESTHEAVY SNOW 7Bloomington, KY
Mar 3, 7:25 PM ESTHEAVY SNOW 41 Nne Winifred, KY
Mar 3, 7:30 PM ESTSNOW 4Wittensville, KY
Mar 3, 8:25 PM ESTHEAVY SNOW 6.5Redbush, KY
Mar 3, 9:15 PM ESTHEAVY SNOW 8Crockett, KY
Mar 3, 9:25 PM ESTHEAVY SNOW 7White Oak, KYSOCIAL MEDIA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.3 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2016-03-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2016-03-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1160 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

899 
WWUS43 KJKL 032218
WSWJKL

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
518 PM EST THU MAR 3 2016

...SNOW TO TAPER OFF THIS EVENING...

A PASSING AREA OF LOW PRESSURE WILL CONTINUE TO BRING BANDS OF
SNOW TO NORTHERN PARTS OF EASTERN KENTUCKY. LOOK FOR SNOW SHOWERS
TO CONTINUE THROUGH 11 PM BUT THE HEAVIER ACCUMULATIONS SHOULD BE
COMING TO AN END BY 8 PM EST AS THE MAIN SNOW BANDS LIFT NORTH OF
THE AREA.

KYZ104-106-107-109-040400-
/O.UPG.KJKL.WW.Y.0013.000000T0000Z-160304T0400Z/
/O.NEW.KJKL.WS.W.0004.160303T2218Z-160304T0400Z/
ELLIOTT-MORGAN-JOHNSON-MAGOFFIN-
INCLUDING THE CITIES OF...SANDY HOOK...WEST LIBERTY...
PAINTSVILLE...SALYERSVILLE
518 PM EST THU MAR 3 2016

...WINTER STORM WARNING IN EFFECT UNTIL 11 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WINTER STORM
WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 11 PM EST THIS
EVENING. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT.

* EXPECT WET SNOW...HEAVY AT TIMES TO DIMINISH THIS EVENING.

* ADDITIONAL WET SNOW ACCUMULATIONS OF UP TO 2 INCHES ARE
  ANTICIPATED THIS EVENING. THIS WILL BRING EVENT TOTAL
  ACCUMULATIONS TO 3 TO 6 INCHES...WITH LOCALLY HIGHER AMOUNTS
  POSSIBLE.

* VISIBILITIES WILL BE A QUARTER OF A MILE OR LESS AT TIMES
  THIS EVENING.

* PLAN ON SLIPPERY AND SNOW COVERED ROAD CONDITIONS...THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA
FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN
EMERGENCY.

$$

KYZ044-050>052-058>060-108-110>113-115-118>120-040400-
/O.CON.KJKL.WW.Y.0013.000000T0000Z-160304T0400Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-WOLFE-FLOYD-
LEE-BREATHITT-KNOTT-PERRY-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...CAMPTON...
PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN...
PIPPA PASSES...HAZARD...JENKINS...WHITESBURG...INEZ...COAL RUN...
ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON
518 PM EST THU MAR 3 2016

 WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS
EVENING. 

* EXPECT WET SNOW TO DIMINISH THIS EVENING.

* ADDITIONAL WET SNOW ACCUMULATIONS OF UP TO 1 INCH ARE
  POSSIBLE...MAINLY NORTH OF THE MOUNTAIN PARKWAY. THIS WILL
  BRING EVENT TOTAL ACCUMULATIONS TO 1 TO 4 INCHES.

* LOOK FOR REDUCED VISIBILITIES AT TIMES. 

* PLAN ON SLIPPERY ROAD CONDITIONS...INCLUDING DURING THE 
  EVENING COMMUTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR WET SNOW MEANS PERIODS OF WET SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING. 

$$

JP
2 follow-up statements
931 
WWUS43 KJKL 040221
WSWJKL

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
921 PM EST THU MAR 3 2016

KYZ044-050-051-058-059-040330-
/O.CAN.KJKL.WW.Y.0013.000000T0000Z-160304T0400Z/
FLEMING-MONTGOMERY-BATH-ESTILL-POWELL-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...IRVINE...
RAVENNA...CLAY CITY...STANTON
921 PM EST THU MAR 3 2016

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

SNOW HAS TAPERED TO FLURRIES. THEREFORE...THE WINTER WEATHER
ADVISORY HAS BEEN CANCELLED. 

$$

KYZ104-106-107-109-040400-
/O.CON.KJKL.WS.W.0004.000000T0000Z-160304T0400Z/
ELLIOTT-MORGAN-JOHNSON-MAGOFFIN-
INCLUDING THE CITIES OF...SANDY HOOK...WEST LIBERTY...
PAINTSVILLE...SALYERSVILLE
921 PM EST THU MAR 3 2016

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM EST THIS
EVENING...

* EXPECT MAINLY LIGHT SNOW...TO DIMINISH BY 11 PM EST.

* A DUSTING TO ONE HALF OF AN INCH OF ACCUMULATION IS POSSIBLE
  THROUGH 11 PM EST.

* PLAN ON SLIPPERY AND SNOW COVERED ROAD CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...
AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

$$

KYZ052-060-108-110>113-115-118>120-040400-
/O.CON.KJKL.WW.Y.0013.000000T0000Z-160304T0400Z/
ROWAN-MENIFEE-WOLFE-FLOYD-LEE-BREATHITT-KNOTT-PERRY-LETCHER-
MARTIN-PIKE-
INCLUDING THE CITIES OF...MOREHEAD...FRENCHBURG...CAMPTON...
PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN...
PIPPA PASSES...HAZARD...JENKINS...WHITESBURG...INEZ...COAL RUN...
ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON
921 PM EST THU MAR 3 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS
EVENING...

* EXPECT LIGHT SNOW TO TAPER TO FLURRIES BY 11 PM EST.

* A DUSTING OF ACCUMULATION IS POSSIBLE THROUGH 11 PM EST.

* PLAN ON SLIPPERY ROAD CONDITIONS...ESPECIALLY ON BRIDGES...
  OVERPASSES...RIDGETOPS. SOME SECONDARY ROADS ARE LIKELY SNOW
  COVERED IN SOME AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR WET SNOW MEANS PERIODS OF WET SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

GREIF/JP
309 
WWUS43 KJKL 040300
WSWJKL

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
1000 PM EST THU MAR 3 2016

KYZ104-106-107-109-040400-
/O.CAN.KJKL.WS.W.0004.000000T0000Z-160304T0400Z/
ELLIOTT-MORGAN-JOHNSON-MAGOFFIN-
INCLUDING THE CITIES OF...SANDY HOOK...WEST LIBERTY...
PAINTSVILLE...SALYERSVILLE
1000 PM EST THU MAR 3 2016

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE WINTER
STORM WARNING. 

ACCUMULATING SNOW HAS ENDED AND TAPERED TO FLURRIES. THEREFORE...
THE WINTER STORM WARNING HAS BEEN CANCELLED.

$$

KYZ052-060-108-110>113-115-118>120-040400-
/O.CAN.KJKL.WW.Y.0013.000000T0000Z-160304T0400Z/
ROWAN-MENIFEE-WOLFE-FLOYD-LEE-BREATHITT-KNOTT-PERRY-LETCHER-
MARTIN-PIKE-
INCLUDING THE CITIES OF...MOREHEAD...FRENCHBURG...CAMPTON...
PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN...
PIPPA PASSES...HAZARD...JENKINS...WHITESBURG...INEZ...COAL RUN...
ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON
1000 PM EST THU MAR 3 2016

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

ACCUMULATING SNOW HAS ENDED AND TAPERED TO FLURRIES. THEREFORE...
THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED.

$$

JP

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this winter storm warning went out at Mar 3, 3:55 PM EST, 1 hour 23 minutes earlier.

Area forecast discussion, Mar 3, 3:55 PM EST, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
355 PM EST THU MAR 3 2016

.SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT)
ISSUED AT 340 PM EST THU MAR 3 2016

THE SHORTWAVE AND JET MAX THAT PROVIDED US WITH AN ENHANCED AREA OF
SNOW EARLIER TODAY IS FINALLY LIFTING OFF TO THE NORTHEAST PER
LATEST GOES WV AND RADAR IMAGERY. THE UPPER LEVEL TROUGH THAT THE
SHORTWAVE WAS EMBEDDED IN WILL CONTINUE DIVING TO THE SOUTHEAST AND
THROUGH OUR AREA OVERNIGHT TONIGHT...PROVIDING CONTINUED CHANCES FOR
PRECIP THROUGH DAWN TOMORROW. WITH THE EXCEPTION OF THE NORTHERN
MOST COUNTIES WHERE SOME SNOW IS STILL FALLING...TEMPERATURES HAVE
REBOUNDED INTO THE MID AND UPPER 30S THIS AFTERNOON. THIS SHOULD BE
ENOUGH FOR ANY LINGERING PRECIP TO FALL IN THE FORM OF RAIN OR A
RAIN/SNOW MIX THIS EVENING AND OVERNIGHT TONIGHT.

MOISTURE WILL DECREASE THROUGHOUT THE DAY TOMORROW AS HIGH PRESSURE
BRIEFLY BUILDS INTO THE REGION. THIS WILL ALLOW FOR A SHORT PERIOD
OF DRY WEATHER THROUGH SATURDAY MORNING.
ALTHOUGH...MOSTLY CLOUDY SKIES WILL PERSIST DUE TO LOW LEVEL
MOISTURE STAYING IN PLACE. THERE MAY EVEN BE A SLIGHT CHANCE FOR
SOME DRIZZLE FRIDAY EVENING BUT DID NOT INCLUDE IT IN THE FORECAST
AT THIS TIME.

LOW TEMPERATURES WILL REMAIN NEAR NORMAL THROUGH THE SHORT TERM WITH
LOWS TONIGHT DIPPING INTO THE LOW 30S BUT THEN FALLING INTO THE
UPPER 20S FRIDAY NIGHT. AFTERNOON HIGHS WILL BE BELOW NORMAL ON
FRIDAY...REACHING THE LOW AND MID 40S.

.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 355 PM EST THU MAR 3 2016

THE MODELS ARE IN ONLY IN FAIRLY GOOD AGREEMENT ALOFT THROUGH THE
LONG TERM PORTION OF THE FORECAST. THEY ARE ALL SLIGHTLY DIFFERENT
FROM EACH OTHER WITH RESPECT TO A STRENGTHENING WAVE SWINGING
THROUGH THE OHIO VALLEY ON SATURDAY. THE GFS IS THE STRONGEST
MODEL WITH THIS WHILE THE CANADIAN IS THE WEAKEST. THIS WAVE MOVES
SOUTHEAST TO THE CAROLINA COAST BY 12Z SUNDAY AS HEIGHTS REBOUND
OVER THE MID MISSISSIPPI VALLEY AND KENTUCKY AND RIDGING SPREADS
EAST OVER THE STATE. BROAD TROUGHING WILL OVERTAKE THE WESTERN
UNITED STATES FOR THE START OF NEXT WEEK MAINTAINING THE
DOWNSTREAM RIDGING FOR KENTUCKY. IN TIME...THE RIDGE AXIS MOVES
EAST OF THE APPALACHIANS PLACING THE WESTERN PART OF KENTUCKY IN
BROAD SOUTHWEST FLOW. WHILE A DEEP TROUGH BOTTOMS OUT AND STARTS
TO CLOSE OFF IN NORTHERN MEXICO...THE SOUTHWEST FLOW WILL
CONTINUE OVER KENTUCKY AND INTO THE OHIO VALLEY. THIS WESTERN
FEATURE WILL BASICALLY LOCK IN PLACE FOR A TIME AS STRONG RIDGING
BUILDS OVER FLORIDA ON THURSDAY. THROUGH IT ALL...ENERGY WILL
SPREAD NORTHEAST FROM THE DEEP LOW IN THE SOUTHWEST UP AND INTO
THE OHIO VALLEY. LATE IN THE EXTENDED...A BIT OF NORTHERN STREAM
ENERGY WILL ALSO ENTER THE MIX SWEEPING PAST EASTERN KENTUCKY BY
THAT EVENING. GIVEN THE MODEL DISCREPANCIES HAVE FAVORED A GENERAL
BLEND THROUGH THE EXTENDED PORTION OF THE FORECAST.

SENSIBLE WEATHER WILL FEATURE A WEAK CLIPPER SYSTEM PASSING BY TO
THE NORTHEAST OF THE AREA WITH A SMALL CHANCE FOR RAIN SHOWERS FOR
EASTERN KENTUCKY AS IT DOES SO. THIS WILL REPRESENT THE LAST SHOT AT
COLD WEATHER FOR A WHILE AS HIGH PRESSURE WILL SETTLE OVER THE EAST
COAST ON MONDAY AND HELP SUPPORT WARMER TEMPERATURES DUE TO
SOUTHWEST WINDS ON ITS BACKSIDE. THE PATTERN BECOMES RATHER STEADY
STATE THROUGH THE BULK OF THE UPCOMING WEEK WITH HIGH PRESSURE IN
THE EAST ANS GENERAL LOW PRESSURE TO THE WEST MAINTAINING A QUASI-
STATIONARY BOUNDARY BETWEEN THESE SYSTEMS SOMEPLACE WEST OF THE CWA.
AN AREA OF SHOWERS AND POTENTIAL THUNDERSTORMS ASSOCIATED WITH THE
BOUNDARY WILL DRIFT SLOWLY EAST THROUGH THURSDAY IMPACTING THE
JKL CWA...BUT THE BULK OF THE RAINS...LIKELY HEAVY...WILL STAY
JUST TO THE WEST THROUGH THE MAJORITY OF THE EXTENDED PORTION OF
THE FORECAST. HOWEVER...THE MID LEVELS MAY UP TO KICK THIS AREA
OF CONVECTION INTO EAST KENTUCKY ON THURSDAY FOR A WET END TO THE
FORECAST...THOUGH MUCH WARMER THAN NORMAL CONDITIONS WILL CONTINUE
TO BE THE RULE.

ADJUSTED THE GRIDS FROM THE CR INIT MAINLY TO ACCOUNT FOR DECENT
SMALL RIDGE TO VALLEY TEMPERATURE DIFFERENCES SUNDAY THROUGH
WEDNESDAY NIGHTS. ALSO TWEAKED THE POP GRIDS FOR THE LATTER PART
OF THE PERIOD TO REFLECT A SOLUTION CLOSER TO THE LATEST ECMWF.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 100 PM EST THU MAR 3 2016

A MODERATE TO HEAVY AREA OF SNOW HAS BEEN AFFECTING THE NORTHERN
COUNTIES OVER THE PAST HOUR OR TWO AND HAS REDUCED VISIBILITIES AT
TIMES TO 1/2SM OR LESS. THIS COULD POTENTIALLY CONTINUE FOR THE NEXT
COUPLE OF HOURS BEFORE LIFTING OUT OF THE AREA. CEILINGS SHOULD
IMPROVE SLIGHTLY AFTER THE SNOW LIFTS OUT OF THE AREA FOR THE
REMAINDER OF THE AFTERNOON. ELSEWHERE...A MIX OF LIGHT RAIN AND
SNOW HAS BEEN FALLING WITH GENERALLY MVFR CIGS.

AS COLDER AIR WORKS IN THIS EVENING...SNOW MAY MIX IN WITH THE
LIGHT RAIN AND CEILINGS WILL LIKELY LOWER TO IFR OR LIFR. THE
PRECIP SHOULD COME TO AN END AROUND 06Z WITH CEILINGS GRADUALLY
IMPROVING THROUGHOUT THE DAY TOMORROW. WINDS WILL GENERALLY BE
VARIABLE THROUGH THE TAF PERIOD BETWEEN 5 AND 10 KTS.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 11 PM EST THIS EVENING FOR KYZ044-
050>052-058>060-104-106>113-115-118>120.

&&

SHORT TERM...JVM
LONG TERM...GREIF
AVIATION...JVM
Hazardous weather outlook, Mar 3, 4:00 PM EST, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
400 PM EST THU MAR 3 2016

KYZ044-050>052-058>060-104-106>113-115-118>120-050000-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ELLIOTT-
MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-PERRY-
LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...
SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON...
SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...
JACKSON...HINDMAN...PIPPA PASSES...HAZARD...JENKINS...
WHITESBURG...INEZ...COAL RUN...ELKHORN CITY...PIKEVILLE...
SOUTH WILLIAMSON
400 PM EST THU MAR 3 2016

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 PM EST THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

LOOK FOR SNOW TO MIX WITH RAIN LATE THIS AFTERNOON AND TONIGHT.
MOST LOCATIONS WILL SEE ADDITIONAL LIGHT ACCUMULATIONS OF UP TO AN
INCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A CHANCE OF THUNDERSTORMS ON FROM TUESDAY NIGHT THROUGH
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL IN SNOW REPORTS.

KYZ068-069-079-080-083>088-114-116-117-050000-
ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-
BELL-HARLAN-OWSLEY-CLAY-LESLIE-
INCLUDING THE CITIES OF...BRODHEAD...MOUNT VERNON...MCKEE...
ANNVILLE...BURNSIDE...SOMERSET...LONDON...MONTICELLO...STEARNS...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN...BOONEVILLE...
MANCHESTER...HYDEN
400 PM EST THU MAR 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

SNOW WILL MIX IN WITH RAIN LATE THIS AFTERNOON AND TONIGHT. MOST
LOCATIONS WILL SEE LITTLE OR NO SNOW ACCUMULATION...HOWEVER UP TO
AN INCH OF SNOW WILL BE POSSIBLE FOR ELEVATIONS ABOVE 2000 FEET
AND IN SPOTS THAT SEE HEAVIER SNOW SHOWER ACTIVITY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A CHANCE OF THUNDERSTORMS FROM TUESDAY NIGHT THROUGH
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

JVM/GREIF

In the hours before

Local storm report, Mar 3, 2:31 PM EST, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
231 PM EST THU MAR 03 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     SNOW             4 NE JACKSON            37.60N 83.33W
03/03/2016  M2.0 INCH        BREATHITT          KY   OFFICIAL NWS OBS

&&

TBREWER
Local storm report, Mar 3, 2:55 PM EST, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
255 PM EST THU MAR 03 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0254 PM     SNOW             5 N SALYERSVILLE        37.82N 83.06W
03/03/2016  M2.5 INCH        MAGOFFIN           KY   TRAINED SPOTTER

&&

TBREWER
Local storm report, Mar 3, 3:04 PM EST, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
304 PM EST THU MAR 03 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0303 PM     SNOW             CROCKETT                37.99N 83.09W
03/03/2016  M3.3 INCH        MORGAN             KY   TRAINED SPOTTER

&&

TBREWER
Local storm report, Mar 3, 4:08 PM EST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
408 PM EST THU MAR 03 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0403 PM     SNOW             INEZ                    37.87N 82.54W
03/03/2016  M2.0 INCH        MARTIN             KY   TRAINED SPOTTER

&&

TBREWER
Local storm report, Mar 3, 4:45 PM EST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
445 PM EST THU MAR 03 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0408 PM     HEAVY SNOW       OWINGSVILLE             38.14N 83.76W
03/03/2016  E3.0 INCH        BATH               KY   PUBLIC

            SOCIAL MEDIA

0426 PM     HEAVY SNOW       WEST LIBERTY            37.91N 83.27W
03/03/2016  E3.0 INCH        MORGAN             KY   PUBLIC

            SOCIAL MEDIA

0427 PM     HEAVY SNOW       POLKSVILLE              38.14N 83.66W
03/03/2016  E3.0 INCH        BATH               KY   PUBLIC

            SOCIAL MEDIA

0443 PM     HEAVY SNOW       SALYERSVILLE            37.75N 83.06W
03/03/2016  E3.0 INCH        MAGOFFIN           KY   PUBLIC

            SOCIAL MEDIA

&&

DJ
Local storm report, Mar 3, 4:47 PM EST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
447 PM EST THU MAR 03 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0444 PM     HEAVY SNOW       CAMPTON                 37.74N 83.55W
03/03/2016  E2.5 INCH        WOLFE              KY   PUBLIC

            SOCIAL MEDIA

&&

DJ

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 3, 10:34 AM ESTSpecial Weather StatementJKLBath, Elliott, Fleming, Floyd, Johnson, Magoffin and 8 more116 min
Mar 3, 12:52 PM ESTWinter Weather AdvisoryJKLBath, Breathitt, Elliott, Estill, Fleming, Floyd and 14 more9 hr

Nearby

Winter Storm Warnings in Kentucky, 2016Every winter storm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.